MAUDE Adverse Event Report: ELEKTA INC. MONACO; SYSTEM,PLANNING,RADIATION THERAPY TREATMENT

ELEKTA INC. MONACO; SYSTEM,PLANNING,RADIATION THERAPY TREATMENT
Model Number MONACO
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer's investigation is on-going and further information will be provided once the investigation has completed.
 
Event or Problem Description
The customer reported that the plan exported from monaco differs to what is being displayed by isodoses and dvh.
 
Additional Manufacturer Narrative
The investigation was completed by conducting a thorough evaluation of the product and the reported information.The customer reported that the plan exported from monaco differs to what is being displayed by isodoses and dvh.The investigation found that a sequence of steps performed by the user, consisting of an initial optimization, expansion of a structure or the creation of a new margin structure outside of the external contour and without forced density, change of the optimization criteria, and continuation of the optimization, may result in apertures that deliver doses on an incorrectly shifted position of the target - a geometrical miss.Moreover, after the final optimization, it is possible that the dose distribution in monaco® looks like it is conforming to the target at the original location, as desired.However, if the plan is delivered to the patient, the delivered dose may be shifted and will not match the dose distribution calculated in monaco®.The problem will not occur if the added contour outside the external contour has an assigned density.The clinical impact of such an error is directly affected by the size of the geometrical miss (shift), which can range from zero or negligible to a few centimeters, depending on how much the dose calculation extent is expanded after adding the contour outside the patient.Plans created with monaco, 5.11.00, 5.11.01, 5.11.02 and 5.11.03 using a specific workflow could be affected.Elekta performed a risk assessment and assessed the severity of harm to be serious with a probability of uncommon.There was no patient mistreatment.An important field safety notice (382-01-mon-023) was released on 28-feb-2023 to affected customers to inform them of the product issue (elekta fca reference no: (b)(4)).Monaco® customers who have created plans with monaco, 5.11.00, 5.11.01, 5.11.02 and 5.11.03 using a specific workflow could be affected.Customers have been advised on the field safety notice that if they are running monaco version 5.11.Xx to contact elekta to upgrade to a newer software version and if they need assistance to identify any affected patient plans.

Brand Name
MONACO
Common Device Name
SYSTEM,PLANNING,RADIATION THERAPY TREATMENT
Manufacturer (Section D)
ELEKTA INC.
1450 beale street
suite 205
st. charles MO 63303
Manufacturer (Section G)
ELEKTA INC.
400 perimeter center terrace
suite 50
atlanta GA 30346
Manufacturer Contact
pms
cornerstone
london road
crawley, west sussex RH10 -9BL
UK   RH10 9BL
MDR Report Key16246476
Report Number1937649-2023-00001
Device Sequence Number12363868
Product Code MUJ
UDI-Device Identifier00858164002169
UDI-Public(01)00858164002169(10)5.11.02
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151233
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMONACO
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2022
Supplement Date Received by Manufacturer12/28/2022
Initial Report FDA Received Date01/26/2023
Supplement Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown